Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



New frameworks for Montgomery's modular multiplication method

Author: Philip B. McLaughlin Jr.
Journal: Math. Comp. 73 (2004), 899-906
MSC (2000): Primary 11-04, 11Y16; Secondary 11A07, 11T55
Published electronically: May 7, 2003
MathSciNet review: 2031414
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We present frameworks for fast modular multiplication based on a modification of Montgomery's original method. For (fixed) large integers, our algorithms may be significantly faster than conventional methods. Our techniques may also be extended to modular polynomial arithmetic.

References [Enhancements On Off] (What's this?)

  • 1. Richard Crandall and Barry Fagin, Discrete weighted transforms and large-integer arithmetic, Math. Comp. 62 (1994), 305-324. MR 94c:11123
  • 2. Donald E. Knuth, The Art of Computer Programming, Volume 2: Seminumerical Algorithms (3rd ed.), Addison-Wesley, Boston, MA, 1998. MR 83i:68003
  • 3. Peter L. Montgomery, Modular multiplication without trial division, Math. Comp. 44 (1985), 519-521. MR 86e:11121
  • 4. Peter L. Montgomery, Speeding the Pollard and elliptic curve methods of factorization, Math. Comp. 48 (1987), 243-264. MR 88e:11130
  • 5. H. J. Nussbaumer, Fast Fourier Transform and Convolution Algorithms, (2nd ed.), Springer-Verlag, New York, 1982. MR 83e:65219

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 11-04, 11Y16, 11A07, 11T55

Retrieve articles in all journals with MSC (2000): 11-04, 11Y16, 11A07, 11T55

Additional Information

Philip B. McLaughlin Jr.
Affiliation: 237 N. Harris Avenue, Tucson, Arizona 85716

Keywords: Modular arithmetic, multiplication, factorization, primality testing, polynomial arithmetic, public-key cryptography
Received by editor(s): May 5, 2000
Received by editor(s) in revised form: July 2, 2002
Published electronically: May 7, 2003
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society